MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The pantera leo coronary balloon catheter was chosen for treatment of a severely calcified lesion with 80-90 percent stenosis degree in the mildly tortuous om.After reaching rbp, the balloon ruptured.It was tried to remove the balloon, but the markers stayed in place.It was tried to get a wire down to stent the balloon but abandoned it, due to patient declining and not being successful.Eventually, radiography showed the balloon down in the om vessel.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in at least two parts.The distal fragment (distal end of the balloon, the tip, parts of the inner shaft, and both x-ray markers) was not returned.At the proximal fragment the device inner shaft is plastically deformed, indicating application of a high tensile force.The balloon shows clear signs of inflation.The balloon has ruptured transversally.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the lot release verification confirmed that the complaint instrument was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The balloon was most likely damaged by the patients anatomy, and the instrument then fractured as a result of tensile overload during withdrawal into the introducer sheath.It should be noted that the ifu instructs the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the catheter shaft.

Brand Name
PANTERA LEO 2.5/20
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16779261
Report Number1028232-2023-02029
Device Sequence Number6670967
Product Code LOX
UDI-Device Identifier07640130415843
UDI-Public(01)07640130415843(17)2504
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number367026
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04223625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale